The iterated Aluthge transform of an operator

Il Bong Jung, Eungil Ko, Carl Pearcy

Research output: Contribution to journalArticlepeer-review

34 Scopus citations


The Aluthge transform T̃ (defined below) of an operator T on Hilbert space has been studied extensively, most often in connection with p-hyponormal operators. In [6] the present authors initiated a study of various relations between an arbitrary operator T and its associated T̃, and this study was continued in [7], in which relations between the spectral pictures of T and T̃ were obtained. This article is a continuation of [6] and [7]. Here we pursue the study of the sequence of Aluthge iterates {T̃(n)} associated with an arbitrary operator T. In particular, we verify that in certain cases the sequence {T̃(n)}converges to a normal operator, which partially answers Conjecture 1.11 in [6] and its modified version below (Conjecture 5.6).

Original languageEnglish
Pages (from-to)375-387
Number of pages13
JournalIntegral Equations and Operator Theory
Issue number4
StatePublished - 2003

Bibliographical note

Funding Information:
The first author was partially supported by KOSEF Research Project No. R01-2000-00003. The second author was supported by Korea Research Foundation Grant (KRF-2000-015-DP0023). The third author appreciates the support of the National Science Foundation.


  • Aluthge transform
  • p-hyponormal operator
  • Quasinilpotent operator
  • Wighted shift


Dive into the research topics of 'The iterated Aluthge transform of an operator'. Together they form a unique fingerprint.

Cite this